Conservative Conforming and Nonconforming VEMs for Fourth Order Nonlinear Schrödinger Equations with Trapped Term

Conservative Conforming and Nonconforming VEMs for Fourth Order Nonlinear Schrödinger Equations with Trapped Term

Year:    2024

Author:    Meng Li, Jikun Zhao, Zhongchi Wang, Shaochun Chen

Journal of Computational Mathematics, Vol. 42 (2024), Iss. 2 : pp. 454–499

Abstract

This paper aims to construct and analyze the conforming and nonconforming virtual element methods for a class of fourth order nonlinear Schrödinger equations with trapped term. We mainly consider three types of virtual elements, including $H^2$ conforming virtual element, $C^0$ nonconforming virtual element and Morley-type nonconforming virtual element. The fully discrete schemes are constructed by virtue of virtual element methods in space and modified Crank-Nicolson method in time. We prove the mass and energy conservation, the boundedness and the unique solvability of the fully discrete schemes. After introducing a new type of the Ritz projection, the optimal and unconditional error estimates for the fully discrete schemes are presented and proved. Finally, two numerical examples are investigated to confirm our theoretical analysis.

You do not have full access to this article.

Already a Subscriber? Sign in as an individual or via your institution

Journal Article Details

Publisher Name:    Global Science Press

Language:    English

DOI:    https://doi.org/10.4208/jcm.2209-m2021-0038

Journal of Computational Mathematics, Vol. 42 (2024), Iss. 2 : pp. 454–499

Published online:    2024-01

AMS Subject Headings:   

Copyright:    COPYRIGHT: © Global Science Press

Pages:    46

Keywords:    $H^2$ conforming virtual element $C^0$ nonconforming virtual element Morley-type nonconforming virtual element Nonlinear Schrödinger equation Conservation Convergence.

Author Details

Meng Li

Jikun Zhao

Zhongchi Wang

Shaochun Chen

  1. A virtual element scheme for the time-fractional parabolic PDEs over distorted polygonal meshes

    Dar, Zaffar Mehdi | Chandru, M

    Alexandria Engineering Journal, Vol. 106 (2024), Iss. P.611

    https://doi.org/10.1016/j.aej.2024.08.050 [Citations: 0]
  2. Unconditionally energy stable ESAV-VEM schemes with variable time steps for the time fractional Allen-Cahn equation

    Chen, Yanping | Gu, Qiling | Huang, Jian

    Computers & Mathematics with Applications, Vol. 175 (2024), Iss. P.276

    https://doi.org/10.1016/j.camwa.2024.10.002 [Citations: 0]